Alert archive / Puerto Rico / Flash Flood Watches in 2006

Flash Flood Watch 30, NWS JSJ

October 19, 2006

NWS JSJ issued this flash flood watch at Oct 19, 2006, 10:34 AM CDT. It took effect at Oct 19, 2006, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2006, 10:34 AM CDT (15:34 UTC)
In effect from
Oct 19, 2006, 11:00 AM CDT
Expired
Oct 19, 2006, 7:23 PM CDT
In force
8 hr
Issued by
NWS JSJ
Flood severity
None

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Oct 19, 3:46 AM CDT, 6 hours 48 minutes earlier.

Area forecast discussion, Oct 19, 3:46 AM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
446 AM AST THU OCT 19 2006

.DISCUSSION...QUICKSCAT DATA LAST NIGHT INDICATED THE LOW
PRESSURE CENTER THAT HAVE LINGERED SINCE SEVERAL DAYS AGO...JUST
NORTH OF PUERTO RICO. THIS WAS IN GOOD AGREEMENT TO THE GFS40
SOLUTION NEAR THAT TIME. THE 200MB STREAMLINES/WINDS ANALYSIS
CONTINUED TO SHOW AN UPPER LEVEL TROUGH NORTHEAST OF THE ISLANDS.
225MB-100MB SATELLITE DERIVED WINDS ALSO SHOWED SPEED CONVERGENCE
TO THE WEST OF THE TROUGH CENTER AND ACTIVE WEATHER IN THE
VICINITY OF THE U.S.V.I....THE NORTHERN LEEWARD ISLANDS AND OVER
THE ATLANTIC WATERS.

THE PERSISTENT LOW PRESSURE NORTH OF PUERTO RICO WILL CONTINUE IN
THE VICINITY WITH A TREND TO SLOWLY MOVE AWAY OF THE LOCAL AREA
LATE FRIDAY OR SATURDAY. WHILE THIS HAPPENS...STRONG DIFLUENCE ALOFT
WILL RESULT IN ACTIVE WEATHER OVER THE ATLANTIC AND IN THE
VICINITY OF THE U.S.V.I. LATEST GUIDANCE SUGGEST THAT A SIMILAR
SCENARIO WILL PERSIST UNTIL FRIDAY OR EARLY SATURDAY WHEN THE
SURFACE LOW NORTH OF PUERTO RICO IS EXPECTED TO EXIT TO THE
NORTH...AWAY OF THE AREA. ALL THIS WILL RESULT IN A LOW LEVEL SOUTH
FLOW WHICH MAY INDUCE AFTERNOON PRECIPITATION IN THE
NORTH...NORTHEAST AND EAST SECTIONS OF THE ISLANDS TODAY AND FRIDAY.

&&

.SYNOPSIS...LOW PRESSURE AT THE SURFACE JUST NORTH OF SAN JUAN
AND A TROUGH ALOFT EXTENDING NORTHEAST INTO THE ATLANTIC WILL KEEP
UNSETTLED WEATHER OVER THE LOCAL AREA WITH ACTIVITY FOCUSING OVER
THE WATERS SURROUNDING THE U.S. VIRGIN ISLANDS THROUGH THURSDAY
AND POSSIBLY INTO FRIDAY AND SATURDAY. ACTIVE WEATHER WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...WILL CONTINUE
ACROSS PARTS OF THE REGIONAL WATERS THROUGH AT LEAST FRIDAY

&&

.MARINE...UNSETTLED WEATHER OVER THE EASTERN WATERS AND THE
ATLANTIC WATERS CAN PRODUCE DANGEROUS MARINE CONDITIONS WITH
ROUGH SEAS IN THE VICINITY OF THE SHOWERS AND FREQUENT LIGHTNING
WHICH MAY BE INTENSE.

&&

.AVIATION...PERIODS OF LOW CEILING AND REDUCED VISIBILITIES WITH
SCATTERED TO NUMEROUS SHOWERS ARE POSSIBLE TODAY MAINLY FOR THE
NORTH AND EAST SECTIONS OF PUERTO RICO AND OVER THE U.S. VIRGIN
ISLANDS.

&&

.HYDROLOGY...ADDITIONAL RAINFALL EXPECTED TODAY MAY AGAIN RESULT
IN FLOODING PROBLEMS ACROSS THE SAN JUAN METROPOLITAN AREA AND
SOME RIVERS GETTING OUT OF THE BANKS.

&&

.CLIMATE...CURRENT MONTH HAS BEEN A RAINY ONE IN SAN JUAN. MONTH TO
DATE 8.27 INCHES OF RAIN HAVE BEEN MEASURED. THIS IS 5.42 INCHES
ABOVE THE NORMAL VALUE OF 2.85. YEAR TO DATE...12.45 INCHES OF
RAIN ABOVE THE NORMAL VALUE HAVE BEEN MEASURED AT THE LMM
INTERNATIONAL AIRPORT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  78  90  78 /  70  40  50  40
STT  87  79  87  79 /  70  70  70  60

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

11
Hazardous weather outlook, Oct 19, 5:30 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST THU OCT 19 2006

PRZ001>013-AMZ710>750-201000-
630 AM AST THU OCT 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...A LOW PRESSURE SYSTEM PERSISTS ACROSS
THE LOCAL AREA THIS MORNING. THIS FEATURE...AND THE ASSOCIATED
MOISTURE...WILL LINGER ACROSS THE LOCAL AREA TODAY. ACTIVE WEATHER
CAN ONCE AGAIN BE EXPECTED ACROSS PARTS OF THE LOCAL FORECAST AREA.
LOCALLY HEAVY RAINFALL WILL RESULT IN AREAS OF URBAN AND SMALL
STREAM FLOODING...WITH THE CHANCE FOR ISOLATED AREAS OF FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...THE LOW WILL START TO MOVE FROM THE LOCAL
AREA ON FRIDAY. ONCE THE LOW MOVES FROM THE AREA...TYPICAL OCTOBER
WEATHER IS EXPECTED WITH GOOD CHANCES FOR AFTERNOON SHOWERS AND
THUNDERSTORMS EACH DAY...AND ALWAYS WITH THE POTENTIAL FOR ISOLATED
AREAS OF HEAVY RAINFALL.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

VIZ001-002-AMZ710>730-201000-
630 AM AST THU OCT 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...A LOW PRESSURE SYSTEM PERSISTS ACROSS
THE LOCAL AREA THIS MORNING. THIS FEATURE...AND THE ASSOCIATED
MOISTURE...WILL LINGER ACROSS THE LOCAL AREA TODAY. ACTIVE WEATHER
CAN ONCE AGAIN BE EXPECTED ACROSS PARTS OF THE LOCAL FORECAST AREA.
LOCALLY HEAVY RAINFALL WILL RESULT IN AREAS OF URBAN AND GUT
FLOODING...WITH THE CHANCE FOR ISOLATED AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THE LOW WILL START TO MOVE FROM THE LOCAL
AREA ON FRIDAY. ONCE THE LOW MOVES FROM THE AREA...TYPICAL OCTOBER
WEATHER IS EXPECTED WITH GOOD CHANCES FOR AFTERNOON SHOWERS AND
THUNDERSTORMS EACH DAY...AND ALWAYS WITH THE POTENTIAL FOR ISOLATED
AREAS OF HEAVY RAINFALL.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 7:20 PM CDTFlash Flood WarningJSJ19 hr
Oct 18, 8:56 PM CDTFlash Flood WarningJSJ19 hr
Oct 18, 11:58 PM CDTFlash Flood WarningJSJ20 hr
Oct 19, 2:40 PM CDTFlash Flood WarningJSJ18 hr
Oct 19, 3:40 PM CDTFlash Flood WarningJSJ19 hr
Oct 19, 6:17 PM CDTFlash Flood WarningJSJ19 hr
Oct 19, 6:47 PM CDTFlash Flood WarningJSJ18 hr
Oct 19, 6:10 AM CDTFlash Flood WarningJSJ19 hr

Nearby

Flash Flood Watches in Puerto Rico, 2006Flash Flood Watches in U.S. Virgin Islands, 2006Every flash flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.